Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 6:58 PM CST for Hinds County, Rankin County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2013, 6:58 PM CST (00:58 UTC)
- Expired
- Feb 21, 2013, 7:45 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 10 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 845 m²/s²
- 0-3 km storm-relative helicity
- 1181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS54 KJAN 220058
SVRJAN
MSC049-121-220145-
/O.NEW.KJAN.SV.W.0089.130222T0058Z-130222T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CST THU FEB 21 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
BRANDON...
* UNTIL 745 PM CST
* AT 658 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TERRY MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLORENCE BY 705 PM CST...
RICHLAND...MONTEREY...FLORENCE AND JACKSON BY 710 PM CST...
PEARL AND FLOWOOD BY 715 PM CST...
BRANDON BY 720 PM CST...
FANNIN BY 730 PM CST...
PELAHATCHIE BY 735 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3219 9043 3232 9028 3240 9009 3240 9007
3242 9007 3254 8977 3253 8977 3234 8972
3221 8973 3205 9029 3205 9035
TIME...MOT...LOC 0058Z 243DEG 44KT 3216 9028
$$
BK1 follow-up statement
844
WWUS54 KJAN 220118
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CST THU FEB 21 2013
MSC049-220128-
/O.CAN.KJAN.SV.W.0089.000000T0000Z-130222T0145Z/
HINDS MS-
718 PM CST THU FEB 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HINDS COUNTY IS
CANCELLED...
LAT...LON 3211 9017 3228 9018 3229 9016 3232 9016
3235 9011 3236 9011 3238 9010 3239 9007
3241 9007 3254 8977 3239 8973 3221 8973
TIME...MOT...LOC 0118Z 247DEG 49KT 3231 8996
$$
MSC121-220145-
/O.CON.KJAN.SV.W.0089.000000T0000Z-130222T0145Z/
RANKIN MS-
718 PM CST THU FEB 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR RANKIN COUNTY...
AT 718 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRANDON MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GOSHEN SPRINGS BY 725 PM CST...
PELAHATCHIE AND PISGAH BY 730 PM CST...
LEESBURG BY 735 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3211 9017 3228 9018 3229 9016 3232 9016
3235 9011 3236 9011 3238 9010 3239 9007
3241 9007 3254 8977 3239 8973 3221 8973
TIME...MOT...LOC 0118Z 247DEG 49KT 3231 8996
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:53 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 21, 3:53 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CST THU FEB 21 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE SURFACE LOW IS FORECAST TO MOVE INTO NERN LA LATER THIS EVENING...WITH THE WARM FRONT INDICATED NEAR THE AR/LA BORDER SEWD ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT IN ASSOCIATION WITH THIS FRONTAL SYSTEM. THE MODELS ARE IN GENERAL AGREEMENT IN STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN UPPER WAVE LOOKS TO LIFT INTO THE REGION DURING THE DAY FRIDAY RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE STALLED SURFACE TROUGH. THIS WILL MAINTAIN A CHANCE OF RAIN THROUGH FRIDAY NIGHT ACROSS MUCH OF THE AREA. THE RAIN LOOKS TO BE ENDING SATURDAY MORNING ACROSS MOST LOCATIONS AS THE SHORTWAVE SHIFTS EAST AND HIGH PRESSURE BRINGS IN A DRIER AIRMASS. IT APPEARS THE RAIN WILL LINGER INTO THE EARLY AFTERNOON FOR THE FAR SERN ZONES...WHERE THE BOUNDARY LOOKS TO LINGER A BIT LONGER. ALTHOUGH THE MODELS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES. RAINFALL AMOUNTS COULD BE 2-3 INCHES ACROSS SERN ZONES THROUGH SATURDAY MORNING...AND POSSIBLY HIGHER AS IT APPEARS THE BOUNDARY WILL LINGER HERE INTO THE EARLY AFTERNOON. /27/ .LONG TERM...SUNDAY THROUGH THURSDAY...THE SURFACE HIGH WILL CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH. SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY. BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY. ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE QUITE LIMITED AHEAD OF THE FRONT. && .AVIATION...MVFR TO IFR CONDS ONGOING CONTINUE ACROSS THE REGION AS RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH AHEAD OF A COLD FRONT. MOST LOCATIONS WILL HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH ACTIVITY TAPERING OFF FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA WILL BE STRONG TO SEVERE WITH STRONG WINDS, HAIL, AND A TORNADO CAN NOT BE RULED OUT FOR CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB IS ALSO LIKELY WITH LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT. LIGHT RAIN COULD HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND INTO FRIDAY WITH GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 49 70 42 65 / 78 34 23 8 MERIDIAN 54 70 44 68 / 100 45 43 14 VICKSBURG 45 69 40 61 / 62 25 12 6 HATTIESBURG 60 70 51 71 / 100 58 55 20 NATCHEZ 48 69 43 63 / 58 39 21 8 GREENVILLE 40 57 36 55 / 57 9 9 5 GREENWOOD 42 63 36 60 / 75 13 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/ALLEN
Hazardous weather outlook, Feb 21, 2:35 PM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST THU FEB 21 2013 LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063- 222045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING. MSZ044>046-050>052-056>058-064>066-072>074-222045- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI. PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING. ARZ074-075-MSZ018-019-025>039-222045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Feb 21, 5:59 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 SSW CRANFIELD 31.50N 91.23W
02/21/2013 ADAMS MS EMERGENCY MNGR
TREE DOWN ON CRANFIELD RD NEAR LIBERTY RD.
&&
AWEBERLocal storm report, Feb 21, 6:07 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD 2 SW JACKSON 32.30N 90.23W
02/21/2013 HINDS MS EMERGENCY MNGR
REPORTS OF STREET FLOODING AT METAIRIE ROAD AND DUANE
STREET.
&&
DCOXLocal storm report, Feb 21, 6:11 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 6 W FLOWOOD 32.31N 90.20W
02/21/2013 HINDS MS EMERGENCY MNGR
REPORTS OF STREET FLOODING AT WEST MONUMENT STREET AND
WEST CAPITOL STREET.
&&
DCOXSpecial weather statement, Feb 21, 6:25 PM CST, 33 minutes before
MSZ044-045-050-051-056-057-220110-
SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-JASPER MS-
625 PM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CST THU FEB 21 2013
...CLUSTER OF POTENTIALLY GUSTY THUNDERSTORMS MOVING NORTHEAST DOWN
THE INTERSTATE TWENTY CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 5 MILES NORTH OF STEELE TO 3 MILES SOUTH OF
BURNS AT 624 PM CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN JASPER...SOUTHEASTERN LEAKE...SOUTHERN
NESHOBA...NEWTON...EASTERN SCOTT AND NORTHERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3230 8898 3198 8965 3263 8942 3286 8892
3250 8891
TIME...MOT...LOC 0024Z 240DEG 35KT 3259 8935 3212 8952
BYBSpecial weather statement, Feb 21, 6:44 PM CST, 14 minutes before
MSZ043-048-049-054-220125-
RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
644 PM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST THU FEB 21 2013
...MORE TORRENTIAL DOWNPOURS WITH SOME GUSTY WIND POTENTIAL MOVING
TOWARD THE JACKSON METROPOLITAN AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND GUSTS
WAS LOCATED FROM POCAHONTAS TO DENTVILLE AT 644 PM CST...MOVING
NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL COPIAH...EASTERN HINDS...SOUTHERN MADISON AND
RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3187 9069 3249 9038 3273 8973 3264 8973
3260 8978 3242 8975 3216 8988 3205 9020
3205 9023 3203 9025
TIME...MOT...LOC 0044Z 247DEG 48KT 3246 9028 3200 9051
BYBLocal storm report, Feb 21, 6:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 SSW CRANFIELD 31.50N 91.23W
02/21/2013 ADAMS MS EMERGENCY MNGR
2 TREES DOWN...ONE ON LIBERTY RD AND CRANFIELD RD.
0350 PM TSTM WND DMG 2 NW ROXIE 31.53N 91.09W
02/21/2013 FRANKLIN MS NWS EMPLOYEE
PINE TREE SNAPPED ALONG HWY 84.
0510 PM TSTM WND DMG CLAYTON 31.72N 91.54W
02/21/2013 CONCORDIA LA LAW ENFORCEMENT
ROOF WAS BLOWN OFF A HOUSE ALONG HWY 65 NEAR CLAYTON.
0532 PM FLASH FLOOD 2 SW JACKSON 32.30N 90.23W
02/21/2013 HINDS MS EMERGENCY MNGR
REPORTS OF STREET FLOODING AT METAIRIE ROAD AND DUANE
STREET.
0535 PM FLASH FLOOD 6 W FLOWOOD 32.31N 90.20W
02/21/2013 HINDS MS EMERGENCY MNGR
REPORTS OF STREET FLOODING AT WEST MONUMENT STREET AND
WEST CAPITOL STREET.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:22 PM CST | Tornado Warning | JAN | Adams, Jefferson | 53 min |
| Feb 21, 6:25 PM CST | Special Weather Statement | JAN | Neshoba, Newton | 45 min |
| Feb 21, 6:44 PM CST | Special Weather Statement | JAN | Hinds, Rankin | 41 min |
| Feb 21, 7:24 PM CST | Tornado Warning | JAN | Claiborne, Copiah | 51 min |
| Feb 21, 7:25 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Madison, Rankin and 1 more | 2 hr |
| Feb 21, 7:39 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 51 min |
| Feb 21, 7:49 PM CST | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott, Smith | 116 min |
| Feb 21, 9:19 PM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Feb 21, 9:19 PM CST | River Flood Warning | JAN | Hinds, Rankin | 6 days |
| Feb 21, 9:26 PM CST | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 3 hr |
| Feb 21, 9:29 PM CST | Flash Flood Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more | 3 hr |
| Feb 21, 9:58 PM CST | Special Weather Statement | JAN | Jasper | 32 min |
| Feb 21, 10:01 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 44 min |
| Feb 21, 10:20 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Madison, Rankin and 2 more | 8 hr |
| Feb 21, 10:20 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 3 hr |
| Feb 21, 10:37 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 53 min |
| Feb 21, 11:27 PM CST | Tornado Warning | JAN | Jasper, Jones | 33 min |
| Feb 22, 1:15 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Feb 22, 1:15 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 22, 9:23 AM CST | River Flood Warning | JAN | Leake | 6 days |
| Feb 22, 9:43 AM CST | River Flood Warning | JAN | Jones | 25 hr |
| Feb 22, 9:43 AM CST | River Flood Warning | JAN | Clarke | 3 days |
| Feb 22, 12:25 PM CST | Special Weather Statement | JAN | Adams | 40 min |
| Feb 22, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Adams | 45 min |
| Feb 22, 1:00 PM CST | Special Weather Statement | JAN | Marion | 45 min |
| Feb 22, 1:02 PM CST | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Feb 22, 1:27 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 48 min |
| Feb 22, 1:54 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 51 min |
| Feb 22, 2:40 PM CST | Special Weather Statement | JAN | Clarke | 20 min |
| Feb 22, 3:17 PM CST | Special Weather Statement | JAN | Newton | 28 min |
| Feb 22, 3:34 PM CST | Special Weather Statement | JAN | Hinds, Warren | 56 min |
| Feb 22, 3:47 PM CST | Special Weather Statement | JAN | Lauderdale | 43 min |
| Feb 22, 3:54 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Feb 22, 5:32 PM CST | Severe Thunderstorm Warning | JAN | Marion | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.